Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


resistance to meds
Nov 7, 2012

I've been positive for 15 years now and I was on the same regimen of epivir/retovir/viracept up until July of this year. I was taking my previous meds on and off for like a month, a new doctor at the clinic that I regularly go to suggested that I switch meds because he believed that i may have developed a resistance to the meds, I don't know my numbers to be exact but I have always been undetectable. After switching my meds my labs that were done prior to the switch was the norm other that my anemia, these new meds don't feel right to me I have head/neck pain, my bones hurt, stomache pains, etc. My question is could I go back to my old meds or are they completely out of the loop at this point, because I have never experienced and of these issues before and I'm worried and scared

Response from Dr. Henry

Taking epivir/retrovir/nelfinavir off and on is not recommended due to increase risk for resistance. Not possible to comment about advisability of switch in a possibly useful manner without more details (your CD4 count, HIV levels, any resistance testing available, what meds you switched to and what other medications are available where you reside). KH



Previous
Atripla timing variations
Next
No ejaculation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement